i got the mariana put in they told me i would start my period within 24 hours since i was due to start the day before so i didnt start for 3 days and then now ive been bleeding for 2 weeks and still going its been a heavy bleading then i have been having sharp pains on my right side plus cramping is the pains and the bleeding normal
I hope you are sure that you were not pregnant before the insertion.After the insertion heavy bleeding and irregular periods with abdominal pain can be expected as it is a common side effect of its use.
If the bleeding does not stop even after a week consider visiting a Gynaecologist for evaluation.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.